Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1568136
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Phillippe Ciarlet
Title: Mathematical elasticity. Vol. 1. Three-dimensional elasticity
Additional book information: Studies in Mathematics and Its Applications, vol. 20, Elsevier Science Publishers, Amsterdam, 1988, 451 pp., US$107.25. ISBN 0-444-70259-8.

References [Enhancements On Off] (What's this?)

  • [1] John M. Ball, Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rational Mech. Anal. 63 (1976/77), no. 4, 337–403. MR 475169,
  • [2] J. E. Marsden and T. J. R. Hughes, Mathematical foundations of elasticity, Prentice-Hall, Englewood Cliffs, NJ, 1983.
  • [3] Alexander Mielke, Hamiltonian and Lagrangian flows on center manifolds, Lecture Notes in Mathematics, vol. 1489, Springer-Verlag, Berlin, 1991. With applications to elliptic variational problems. MR 1165943
  • [4] R. W. Ogden, Non-linear elastic deformations, Ellis Horwood, Chichester, 1984.
  • [5] Vladimír Šverák, Rank-one convexity does not imply quasiconvexity, Proc. Roy. Soc. Edinburgh Sect. A 120 (1992), no. 1-2, 185–189. MR 1149994,
  • [6] C. Truesdell and W. Noll, The non-linear field theories of mechanics, Handbuch der Physik, Band III/3, Springer-Verlag, Berlin, 1965, pp. 1–602. MR 0193816
  • [7] C. Truesdell and R. Toupin, The classical field theories, Handbuch der Physik, Bd. III/1, Springer, Berlin, 1960, pp. 226–793; appendix, pp. 794–858. With an appendix on tensor fields by J. L. Ericksen. MR 0118005

Review Information:

Reviewer: R. J. Knops
Journal: Bull. Amer. Math. Soc. 31 (1994), 246-252